MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-60/I16-40
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.Device remains implanted.
 
Event or Problem Description
The patient was implanted with two (2) afx2 bifurcated stent grafts, non- endologix (cook) proximal extension and non- endologix (cook) limb extensions to treat an abdominal aortic aneurysm (aaa).This procedure is outside the indications of use.The non- endologix (cook) proximal extension was implanted first.Then the first afx2 bifurcated stent graft was attempted to be implanted however due to the guide wire being behind the graft (incorrect location) the stent deployed prematurely in the aorta and was unable to be removed.The afx2 bifurcated stent graft was pushed/ crushed against the aorta walls and relined with another afx2 bifurcated stent graft.Then an additional non- endologix (cook) limbs were implanted.The procedure was prolonged an additional 2.5 to 3 hours.The procedure was completed with no additional events and the patient was reported as doing well.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.A clinical assessment of the reported event could not be completed due to a lack of receipt of relevant medical records and/or imaging.An attempt was made to obtain medical records and medical images but was denied as patient authorization is needed.As such, procedure related harms, event determination, related patient harms and patient disposition could not be assessed.However, as this procedure is outside the indications of use (off-label) due to concomitant use with non-endologix (cook) products outside the ifu, this may have cause or contributed to the event.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Device iteration is afx2.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key9569773
Report Number2031527-2020-00007
Device Sequence Number546750
Product Code MIH
UDI-Device Identifier00818009014474
UDI-Public(01)00818009014474(17)180728
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2020
Device Model NumberBEA28-60/I16-40
Device Lot Number1725263-016
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/11/2019
Supplement Date Received by Manufacturer12/11/2019
Initial Report FDA Received Date01/09/2020
Supplement Report FDA Received Date07/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX2 BIFURCATED STENT GRAFT, LOT 1725263014; COOK (NON- ENDOLOGIX) LIMB EXTENSIONS; COOK (NON- ENDOLOGIX) PROXIMAL EXTENSION; AFX2 BIFURCATED STENT GRAFT, LOT 1725263014; COOK (NON- ENDOLOGIX) LIMB EXTENSIONS; COOK (NON- ENDOLOGIX) PROXIMAL EXTENSION
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR